Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 384, NWS Atlanta, GA

September 17, 2020Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 10:26 PM EDT for Pulaski County, Georgia. It took effect at Sep 17, 2020, 10:33 PM EDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 10:26 PM EDT (02:26 UTC)
In effect from
Sep 17, 2020, 10:33 PM EDT
Expired
Sep 18, 2020, 7:17 PM EDT
In force
21 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.77 ft at Sep 18, 2020, 6:00 AM EDT.

actionminormoderate5101509/1809/19
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

634 
WGUS42 KFFC 180226
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1026 PM EDT Thu Sep 17 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC235-181430-
/O.NEW.KFFC.FL.W.0384.200918T0233Z-200919T1343Z/
/TSCG1.1.ER.200918T0233Z.200918T1900Z.200919T0742Z.NO/
1026 PM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 9:45 PM EDT Thursday the stage was 10.5 feet.
* Flood stage is 11 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 12.7 feet tomorrow afternoon. It will 
  then fall below flood stage early Saturday morning.
* Impact...At 13 feet, Minor flooding continues in the woodlands...
  fields and pastures upstream and downstream from the gage on 
  Georgia Highways 257 and 27.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$
4 follow-up statements
424 
WGUS82 KFFC 180742
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
342 AM EDT Fri Sep 18 2020

...The Flood Warning continues for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

.

&&


GAC235-181945-
/O.CON.KFFC.FL.W.0384.000000T0000Z-200919T1343Z/
/TSCG1.1.ER.200918T0252Z.200918T1600Z.200919T0337Z.NO/
342 AM EDT Fri Sep 18 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 2:45 AM EDT Friday the stage was 11.7 feet...and steady
* Flood stage is 11 feet.
* Minor flooding will continue.
* Forecast...The river is expected to remain steady at 11.7 feet 
  until this afternoon. It will then fall below flood stage late 
  this evening.
* Impact...At 11 feet, Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$
772 
WGUS82 KFFC 181034
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
634 AM EDT Fri Sep 18 2020

...The Flood Warning continues for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued later today.

&&


GAC235-182245-
/O.CON.KFFC.FL.W.0384.000000T0000Z-200919T1343Z/
/TSCG1.1.ER.200918T0252Z.200918T0915Z.200919T0337Z.NO/
634 AM EDT Fri Sep 18 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 5:45 AM EDT Friday the stage was 11.8 feet and nearly steady.
* Flood stage is 11 feet.
* Minor flooding will continue.
* Forecast...The river is expected to remain nearly steady through 
  the morning, and began falling this afternoon. It will then fall 
  below flood stage late this evening.
* Impact...At 11 feet, Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$
918 
WGUS82 KFFC 181536
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1136 AM EDT Fri Sep 18 2020

...The Flood Warning continues for the following rivers in Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC235-190345-
/O.CON.KFFC.FL.W.0384.000000T0000Z-200919T1343Z/
/TSCG1.1.ER.200918T0252Z.200918T0915Z.200919T0108Z.NO/
1136 AM EDT Fri Sep 18 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tucsawhatchee Creek near Hawkinsville.
* Until Saturday morning.
* At 10:45 AM EDT Friday the stage was 11.7 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring and forecast to continue.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 10.6 feet just after midnight 
  tonight.
* Impact...At 11 feet, Flood stage is reached. Minor flooding of 
  woodlands, fields, and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$
662 
WGUS82 KFFC 182317
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
717 PM EDT Fri Sep 18 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County.

GAC235-190030-
/O.CAN.KFFC.FL.W.0384.000000T0000Z-200918T2317Z/
/TSCG1.1.ER.700119T1233Z.700119T1233Z.700119T1234Z.NO/
717 PM EDT Fri Sep 18 2020

...The Flood Warning for the Tucsawhatchee Creek near Hawkinsville 
has been cancelled...

The Flood Warning is cancelled for
  the Tucsawhatchee Creek near Hawkinsville.
* At 6:45 PM EDT Friday the stage was 10.9 feet and falling.
* Flood stage is 11 feet.
* Forecast...The creek is expected to continue falling.


&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 8:07 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 17, 8:07 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
807 PM EDT Thu Sep 17 2020

.UPDATE...

The remnants of Sally have pushed eastward out of the forecast
area and into South Carolina, and scattered light showers are
ongoing across portions of north and central Georgia behind the
storm. These showers are expected to steadily diminish over the
next several hours before coming to an end during the early
morning hours. Multiple rivers and streams remain in flood stage
this evening from the rainfall associated with Sally, primarily
within a swath extending northeastward from Columbus and Macon to
Atlanta and Athens. The short term forecast remains in good
shape, and only minor adjustments have been made based on the
latest observations and trends.

Updated for the 00Z Aviation Discussion.

King

&&

.PREV DISCUSSION... /Issued 326 PM EDT Thu Sep 17 2020/

SHORT TERM /Tonight through Friday Night/...

Only light rain showers are scattered across the forecast area
this afternoon from the remnants of Sally. The center of what
remains of Sally will continue to gradually push east-
northeastward out of the forecast area through this evening. Any
lingering wraparound light rain showers will also come to an end
through late evening as this occurs. Fortunately, any additional
QPF will be very light and not exacerbate ongoing flooding of
streams and rivers caused by the very heavy rainfall last night
and early this morning.

On Friday, the main story (other than ongoing river flooding) will
be a cold front pushing into the state. Mainly dry but cloudy
conditions are anticipated ahead of the front, though there may be
sufficient lingering moisture for a few isolated showers in central
Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow
will mark the onset of a period of very fall-like weather as cooler
temperatures and lower dewpoints begin to filter southward.

RW

LONG TERM /Saturday through Thursday/...

Much of the long term forecast will be quiet, with below normal
temperatures and dry conditions.

An upper level shear axis will set up across the southern CWA late
Friday into late Saturday. This feature may help provide some upper
lift across the southern third of the outlook area, but with drier
air moving in from the north, pops should be limited. Not much
surface instability and lapse rates remain weak, so thunder chances
should remain fairly isolated. The shear axis gets nudged southward
by early Sunday as a longwave trough pushes off the east coast. The
CWA should remain in weak NW flow aloft for the remainder of the
forecast period.

At the surface, high pressure will begin building in from the north
early Saturday. The high center will build down the spine of the
Appalachians through the weekend into early next week.

NListemaa

&&

.AVIATION...
00Z Update...
Ceilings have gradually improved this afternoon as the remnant
center of Sally has moved northeastward out of the forecast area.
MVFR to low-VFR ceilings are in place across most of north and
central Georgia, although some IFR remains near AHN. These
ceilings are expected to remain consistent throughout the
overnight hours before a more persistent improvement to VFR by
Friday afternoon. Very light SHRA is lingering near all TAF
sites, and is expected to come to an end by 02-03Z. Visibility
restrictions of 4-6 SM are also possible at all sites overnight,
mainly between 08-12Z. Primarily N to NW winds to start the
period will begin to shift back to NE on Friday afternoon. Winds
should remain between 5-10 kts through the TAF period.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  81  62  71 /  50  10  10  20
Atlanta         65  80  63  72 /  30  10  10  20
Blairsville     60  76  56  70 /  40  10  10  10
Cartersville    64  80  62  74 /  20  10  10  10
Columbus        68  83  68  76 /  20  20  20  30
Gainesville     65  80  62  71 /  40  10  10  20
Macon           67  82  65  73 /  30  20  20  30
Rome            66  80  61  75 /  20   5  10  10
Peachtree City  65  81  63  73 /  30  10  10  20
Vidalia         70  80  67  74 /  50  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW/King
LONG TERM....NListemaa
AVIATION...King
Hazardous weather outlook, Sep 17, 4:35 PM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
435 PM EDT Thu Sep 17 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford-
Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette-
Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock-
Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson-
Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe-
Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee-
Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-
Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-
Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-
Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson-
435 PM EDT Thu Sep 17 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability for widespread hazardous weather is low.

A number of larger creeks, streams and rivers are in flood or are
forecast to be in flood by early Friday. Those in flood prone areas
or near these bodies of water should be prepared for lingering flood
issues despite no additional rainfall expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

Ongoing river and stream flooding will be the primary concern with
several locations remaining in flood through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 10:15 PM EDTRiver Flood WarningFFCMonroe14 hr
Sep 17, 10:35 PM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach27 hr
Sep 18, 12:31 AM EDTRiver Flood WarningFFCNewton, Rockdale24 hr
Sep 18, 9:00 AM EDTRiver Flood WarningFFCWashington, Wilkinson41 hr
Sep 18, 7:33 PM EDTRiver Flood WarningFFCNewton, Walton5 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.